Hail, Terrebonne
- When
- March 19, 1:03 AM CST
- Where
- Terrebonne County, 1.83 mi SW of Montegut
- Measured
- 1.5 in hail
- Reported by
- Social Media
- Coordinates
- 29.450, -90.590
Hail up to ping pong ball size covered the ground in Chauvin.
An upper level disturbance triggered severe thunderstorms over the coastal parishes of southeast Louisiana during the early morning hours. Several reports of large hail were received from the storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
An upper level disturbance triggered severe thunderstorms over the coastal parishes of southeast Louisiana during the early morning hours. Several reports of large hail were received from the storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 18, 10:54 PM CST, 2 hours 9 minutes earlier.
Area Forecast Discussion National Weather Service New Orleans LA 1154 PM CDT Sun Mar 18 2018 .AVIATION... A gradually weakening area of convection moving out of east central and south central Louisiana will potentially impact a number of the terminals overnight and into early Monday morning. This convection will also help disperse the areas of fog that have plagued some of the TAF sites this evening. In the wake of the convection prior to daybreak Monday, areas of fog will likely settle back in across much of the area. In general, MVFR to IFR category conditions...with locally lower conditions...will prevail through much of Monday morning before improvement to VFR Monday afternoon. 11 && .PRELIMINARY POINT TEMPS/POPS... MCB 63 83 51 63 / 50 20 10 10 BTR 64 84 52 65 / 50 20 10 0 ASD 65 82 56 66 / 50 20 10 0 MSY 67 82 58 67 / 50 20 10 0 GPT 65 79 56 68 / 50 20 10 10 PQL 65 79 57 67 / 50 20 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Hazardous Weather Outlook National Weather Service New Orleans LA 935 PM CDT Sun Mar 18 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-191400- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 935 PM CDT Sun Mar 18 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight There is a Slight Risk of severe thunderstorms late this evening and overnight across all of southeast Louisiana and south Mississippi. The primary threats with any severe storms are large hail and damaging wind gusts. Areas of fog are expected to redevelop tonight. The fog may become dense at times in a some areas. Flood warnings continue along the Mississippi and Pearl Rivers. Refer to the latest river flood statements for details. .DAYS TWO THROUGH SEVEN...Monday through Saturday Flood warnings will continue along the Mississippi and Pearl Rivers. Refer to the latest river flood statements for details. Small craft advisory conditions are expected to develop over the coastal waters late Monday night and persist into Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested at this time.
Special Weather Statement
National Weather Service New Orleans LA
1207 AM CDT MON MAR 19 2018
MSZ068-069-190530-
Wilkinson-Amite-
1207 AM CDT MON MAR 19 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WILKINSON AND AMITE
COUNTIES...
At 1207 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Garden City to 6 miles east of Fort
Adams. Movement was east at 50 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Liberty, Centreville, Woodville, Gloster, Smithdale and Crosby.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3135 9116 3132 9111 3135 9098 3135 9055
3100 9092 3101 9158 3136 9121
TIME...MOT...LOC 0507Z 269DEG 46KT 3137 9112 3106 9145
24/RRSpecial Weather Statement
National Weather Service New Orleans LA
1228 AM CDT MON MAR 19 2018
MSZ068-069-190630-
Wilkinson-Amite-
1228 AM CDT MON MAR 19 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WILKINSON AND
AMITE COUNTIES...
At 1227 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Garden City to 8 miles west of
Gloster to near Woodville. Movement was east at 40 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Liberty, Centreville, Woodville, Gloster, Smithdale and Crosby.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3114 9055 3108 9070 3107 9151 3119 9124
3134 9114 3132 9111 3134 9106 3133 9106
3133 9103 3135 9102 3134 9099 3135 9098
3135 9055
TIME...MOT...LOC 0527Z 267DEG 34KT 3132 9108 3120 9117 3111 9136
24/RRSpecial Weather Statement
National Weather Service New Orleans LA
1233 AM CDT MON MAR 19 2018
LAZ065-066-190630-
Lower Terrebonne-Upper Terrebonne-
1233 AM CDT MON MAR 19 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT TERREBONNE PARISH...
At 1232 AM CDT, strong thunderstorms were clustered 12 miles south of
Patterson, moving east at 40 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Houma, Chauvin, Dulac, Montegut, Cocodrie, Bayou Cane, Tambour Bay
Buoy and Lumcon Center Buoy.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2931 9134 2937 9124 2924 9117 2934 9113
2954 9127 2964 9107 2958 9061 2928 9036
2935 9044 2928 9058 2920 9055 2925 9063
2913 9069 2912 9068 2912 9071 2909 9086
2910 9087
TIME...MOT...LOC 0532Z 274DEG 34KT 2951 9130
24/RRThe national radar mosaic for the moment the first event began.
3 hail. Local standard time, as filed.
Hail up to ping pong ball size covered the ground in Chauvin.
Hail slightly over 2 inches in diameter was measured in Montegut. Broken windshields on vehicles were also reported. Event time estimated by radar.
Picture of ping pong ball size hail in Golden Meadow was received through social media and relayed by the Lafourche Parish Emergency Manager. Event time estimated by radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2018Every state in 2018This day in weather historyWarnings in Louisiana, March 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 735420, 735421, 735422.